MAUDE Adverse Event Report: LUMENIS LTD. SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-394-01
Medical Device Problem Codes Overheating of Device (1437); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the indicator light gradually grew dimmer, indicating a decline in energy output.Over time, the crushing ability of the device diminished, and eventually, all energy ceased to flow.Upon inspecting the fiber connector, the core of the fiber was found burned.As a result, the procedure could not be successfully completed and patient was under general anesthesia.This event is being reported for aborted/cancelled procedure with a patient under sedation.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory this product underwent a thorough analysis.Visual analysis of the returned fiber identified that the tip had normal degradation.The fiber connector face exhibited some burn marks and melting.During functional testing, the aiming beam was very dim and distorted, but there was no light escaping from the fiber body.Based on analysis results, it is probable that the prolonged use of the fiber along with the damaged debris shield contributed to burn marks found on the connector and reported event.According to the instructions for use (ifu), the following is cautioned: the fiber face should be free of pits, scratches, discoloration, or debris.Using the device with such defects may destroy the device and damage the laser.
 
Event or Problem Description
It was reported that during procedure, the indicator light gradually grew dimmer, indicating a decline in energy output.Over time, the crushing ability of the device diminished, and eventually, all energy ceased to flow.Upon inspecting the fiber connector, the core of the fiber was found burned.As a result, the procedure could not be successfully completed and patient was under general anesthesia.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17164386
Report Number2124215-2023-31306
Device Sequence Number12216950
Product Code GEX
UDI-Device Identifier17290109140176
UDI-Public17290109140176
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number0642-394-01
Device Catalogue Number0642-394-01
Device Lot Number0031390319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown
Patient Weight60 KG